Transport equation and Cauchy problem for B V vector fields and applications

Luigi Ambrosio[1]

  • [1] Scuola Normale Superiore, Pisa

Journées Équations aux dérivées partielles (2004)

  • page 1-11
  • ISSN: 0752-0360

How to cite


Ambrosio, Luigi. "Transport equation and Cauchy problem for $BV$ vector fields and applications." Journées Équations aux dérivées partielles (2004): 1-11. <>.

affiliation = {Scuola Normale Superiore, Pisa},
author = {Ambrosio, Luigi},
journal = {Journées Équations aux dérivées partielles},
keywords = {DiPerna-Lions theory},
language = {eng},
month = {6},
pages = {1-11},
publisher = {Groupement de recherche 2434 du CNRS},
title = {Transport equation and Cauchy problem for $BV$ vector fields and applications},
url = {},
year = {2004},

AU - Ambrosio, Luigi
TI - Transport equation and Cauchy problem for $BV$ vector fields and applications
JO - Journées Équations aux dérivées partielles
DA - 2004/6//
PB - Groupement de recherche 2434 du CNRS
SP - 1
EP - 11
LA - eng
KW - DiPerna-Lions theory
UR -
ER -


  1. M.Aizenman:On vector fields as generators of flows: a counterexample to Nelson’s conjecture. Ann. Math., 107 (1978), 287–296. Zbl0394.28012MR482853
  2. G.Alberti:Rank-one properties for derivatives of functions with bounded variation. Proc. Roy. Soc. Edinburgh Sect. A, 123 (1993), 239–274. Zbl0791.26008MR1215412
  3. G.Alberti & L.Ambrosio:A geometric approach to monotone functions in n . Math. Z., 230 (1999), 259–316. Zbl0934.49025MR1676726
  4. G.Alberti: Personal communication. 
  5. F.J.Almgren:The theory of varifolds – A variational calculus in the large. Princeton University Press, 1972. 
  6. L.Ambrosio, N.Fusco & D.Pallara:Functions of bounded variation and free discontinuity problems. Oxford Mathematical Monographs, 2000. Zbl0957.49001MR1857292
  7. L.Ambrosio:Transport equation and Cauchy problem for B V vector fields. To appear on Inventiones Math. . Zbl1075.35087MR2096794
  8. L.Ambrosio & C.De Lellis:Existence of solutions for a class of hyperbolic systems of conservation laws in several space dimensions. International Mathematical Research Notices, 41 (2003), 2205–2220. Zbl1061.35048MR2000967
  9. L.Ambrosio, F.Bouchut & C.De Lellis:Well-posedness for a class of hyperbolic systems of conservation laws in several space dimensions. To appear on Comm. PDE, and available at Zbl1072.35116
  10. L.Ambrosio, G.Crippa & S.Maniglia:Traces and fine properties of a B D class of vector fields and applications. Preprint, 2004. Zbl1091.35007
  11. L.Ambrosio:Lecture Notes on transport equation and Cauchy problem for B V vector fields and applications. Available at Zbl1075.35087
  12. L.Ambrosio, N.Gigli & G.Savaré:Gradient flows in metric spaces and in the Wasserstein space of probability measures. Birkhäuser, to appear. Zbl1090.35002MR2129498
  13. J.-D.Benamou & Y.Brenier:Weak solutions for the semigeostrophic equation formulated as a couples Monge-Ampere transport problem. SIAM J. Appl. Math., 58 (1998), 1450–1461. Zbl0915.35024MR1627555
  14. F.Bouchut & F.James:One dimensional transport equation with discontinuous coefficients. Nonlinear Analysis, 32 (1998), 891–933. Zbl0989.35130MR1618393
  15. F.Bouchut:Renormalized solutions to the Vlasov equation with coefficients of bounded variation. Arch. Rational Mech. Anal., 157 (2001), 75–90. Zbl0979.35032MR1822415
  16. A.Bressan:An ill posed Cauchy problem for a hyperbolic system in two space dimensions. Rend. Sem. Mat. Univ. Padova, 110 (2003), 103–117. Zbl1114.35123MR2033003
  17. I.Capuzzo Dolcetta & B.Perthame:On some analogy between different approaches to first order PDE’s with nonsmooth coefficients. Adv. Math. Sci Appl., 6 (1996), 689–703. Zbl0865.35032MR1411988
  18. A.Cellina:On uniqueness almost everywhere for monotonic differential inclusions. Nonlinear Analysis, TMA, 25 (1995), 899–903. Zbl0837.34023MR1350714
  19. A.Cellina & M.Vornicescu:On gradient flows. Journal of Differential Equations, 145 (1998), 489–501. Zbl0927.37007MR1620979
  20. G.-Q.Chen & H.Frid:Extended divergence-measure fields and the Euler equation of gas dynamics. Comm. Math. Phys., 236 (2003), 251–280. Zbl1036.35125MR1981992
  21. F.Colombini & N.Lerner:Uniqueness of continuous solutions for B V vector fields. Duke Math. J., 111 (2002), 357–384. Zbl1017.35029MR1882138
  22. F.Colombini & N.Lerner:Uniqueness of L solutions for a class of conormal B V vector fields. Preprint, 2003. Zbl1064.35033
  23. F.Colombini, T.Luo & J.Rauch:Uniqueness and nonuniqueness for nonsmooth divergence-free transport. Preprint, 2003. Zbl1065.35089
  24. M.Cullen & W.Gangbo:A variational approach for the 2-dimensional semi-geostrophic shallow water equations. Arch. Rational Mech. Anal., 156 (2001), 241–273. Zbl0985.76008MR1816477
  25. M.Cullen & M.Feldman:Lagrangian solutions of semigeostrophic equations in physical space. To appear. Zbl1097.35004MR2215268
  26. C.Dafermos:Hyperbolic conservation laws in continuum physics. Springer Verlag, 2000. Zbl0940.35002MR1763936
  27. N.De Pauw:Non unicité des solutions bornées pour un champ de vecteurs B V en dehors d’un hyperplan. C.R. Math. Sci. Acad. Paris, 337 (2003), 249–252. Zbl1024.35029MR2009116
  28. R.J. Di Perna & P.L.Lions:Ordinary differential equations, transport theory and Sobolev spaces. Invent. Math., 98 (1989), 511–547. Zbl0696.34049MR1022305
  29. M.Hauray:On Liouville transport equation with potential in B V loc . (2003) Di prossima pubblicazione su Comm. in PDE. 
  30. M.Hauray:On two-dimensional Hamiltonian transport equations with L loc p coefficients. (2003) Di prossima pubblicazione su Ann. Nonlinear Analysis IHP. Zbl1028.35148
  31. L.V.Kantorovich:On the transfer of masses. Dokl. Akad. Nauk. SSSR, 37 (1942), 227–229. 
  32. B.L.Keyfitz & H.C.Kranzer:A system of nonstrictly hyperbolic conservation laws arising in elasticity theory. Arch. Rational Mech. Anal. 1980, 72, 219–241. Zbl0434.73019MR549642
  33. C.Le Bris & P.L.Lions:Renormalized solutions of some transport equations with partially W 1 , 1 velocities and applications. Annali di Matematica, 183 (2004), 97–130. Zbl1170.35364MR2044334
  34. N.Lerner:Transport equations with partially B V velocities. Preprint, 2004. Zbl1170.35362
  35. P.L.Lions:Sur les équations différentielles ordinaires et les équations de transport. C. R. Acad. Sci. Paris Sér. I, 326 (1998), 833–838. Zbl0919.34028MR1648524
  36. G.Petrova & B.Popov:Linear transport equation with discontinuous coefficients. Comm. PDE, 24 (1999), 1849–1873. Zbl0992.35104MR1708110
  37. F.Poupaud & M.Rascle:Measure solutions to the liner multidimensional transport equation with non-smooth coefficients. Comm. PDE, 22 (1997), 337–358. Zbl0882.35026MR1434148
  38. L.C.Young:Lectures on the calculus of variations and optimal control theory, Saunders, 1969. Zbl0177.37801MR259704

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.